Thursday, 24 August 2017

Question Of The Day, School-age Child
Q. A 10-year-old with glomerulonephritis reports a headache and blurred vision. The nurse should immediately:

A. Put the client to bed.
B. Obtain the child's blood pressure.
C. Notify the physician.
D. Administer acetaminophen (Tylenol).

Correct Answer: B
Explanation: Hypertension occurs with acute glomerulonephritis. The symptoms of headache and blurred vision may indicate an elevated blood pressure. Hypertension in acute glomerulonephritis occurs due to the inability of the kidneys to remove fluid and sodium; the fluid is reabsorbed, causing fluid volume excess. The nurse must verify that these symptoms are due to hypertension. Calling the physician before confirming the cause of the symptoms would not assist the physician in his treatment. Putting the client to bed may help treat an elevated blood pressure, but first the nurse must establish that high blood pressure is the cause of the symptoms. Administering Tylenol for high blood pressure is not recommended.

0 comments:

Post a Comment

Facebook

Google+

Twitter

Popular Posts

Blog Archive